Skip to content
My WebMD Sign In, Sign Up
Flushing with Metformin
avatar
Justhealthier posted:
A friend of mine asked if getting red in the face and neck something like hot flashes a reaction to the Regular form of Metformin. I have no clue because I don't take it.

I tried looking up the side effects and this is not listed - does or did anyone else have this when they first started using it? How long before it goes away?
Always appreciate the small things in life - Julie
Reply
 
avatar
nutrijoy responded:
In a study group of 88,800 patient reports to the FDA, 1,612 patients (1.8%) reported incidences of facial flushing not unlike what most people experience when taking high niacin doses. I'm not sure how long it lasts (or if the symptoms even subside over time) but the prudent thing might be to report it to the doctor as it could be the result of interaction with other meds or substances.


Featuring Experts

Michael Dansinger, MD, is a nationally recognized authority on dietary and lifestyle counseling for weight loss and disease prevention. He is the nutr...More

Helpful Tips

A Diabetes Reversal StoryExpert
Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
Was this Helpful?
70 of 140 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.